MAUDE Adverse Event Report: CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE)

CAREFUSION, INC SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Catalog Number 4406
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Surgery cancelled due to increased risk of infection.Anger of patient and surgeon, delayed treatment.Risk of complaints by the patient according to his own words, aggressive comments towards the team, threatening comments.Severity 3 - severe.Immediate action(s) call from surgeon expressing dissatisfaction file returned to patient as he wishes to be treated in another establishment.Snack given before departure, attempt at discussion impossible with (e patient given his virulence.Manager informed of situation.Transmissions of patient file on d-o (dxcare).
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted after sample evaluation has been completed.Jvil 26feb2024.
 
Additional Manufacturer Narrative
Sample was available for evaluation.Sample was delivered to the suppler manufacturer, panasonic, as was analyzed.Panasonic inspected the product and conducted appearance and sharpness tests.There were no abnormalities in appearance or structure.As for the sharpness, panasonic confirms that it can be cut without any problem and meet the sharpness standard.The most probable root cause was using the handle/blade with strong pressure to the skin.A production record review was completed for batch/lot 0623 and the pre-shipping inspection of this lot.Panasonic could not find any non-conformance of pre-shipping inspection data for 0623.Recommended corrective action from panasonic included: at the time of use, please do not strongly press the blade against the skin.Gently slide it on the skin surface and cut slowly.It is also suggested more product training to the clinician in the hospital.This failure mode will continue to be tracked and trended.(b)(4).
 
Event or Problem Description
Dermabrasion during shaving of the surgical area following use of the clipper blade.Consequence: surgery cancelled due to increased risk of infection.Anger of patient and surgeon, delayed treatment.Risk of complaints by the patient according to his own words, aggressive comments towards the team, threatening comments.Severity 3 - severe.Immediate action(s): call from surgeon expressing dissatisfaction file returned to patient as he wishes to be treated in another establishment.Snack given before departure, attempt at discussion impossible with (e patient given his virulence.Manager informed of situation.Transmissions of patient file on d-o (dxcare).

Brand Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Common Device Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18778361
Report Number1423507-2024-10003
Device Sequence Number18185146
Product Code LWK
UDI-Device Identifier10885403473142
UDI-Public(01)10885403473142
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4406
Device Lot Number0623
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown